Alert archive / Kentucky / Flash Flood Warnings in 2020

Flash Flood Warning 14, NWS Jackson, KY

June 29, 20206 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 29, 2020, 4:39 AM EDT for 6 counties in Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2020, 4:39 AM EDT (08:39 UTC)
Expired
Jun 29, 2020, 10:15 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Knox County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Wayne County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 105 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2020-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2020-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-359 J/kg
Mixed-layer LCL
1905 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

408 
WGUS53 KJKL 290839
FFWJKL
KYC121-125-147-199-231-235-291145-
/O.NEW.KJKL.FF.W.0014.200629T0839Z-200629T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
439 AM EDT Mon Jun 29 2020

The National Weather Service in JACKSON KY has issued a

* Flash Flood Warning for...
  Northeastern Wayne County in south central Kentucky...
  Southwestern Laurel County in south central Kentucky...
  Southwestern Knox County in southeastern Kentucky...
  Pulaski County in south central Kentucky...
  McCreary County in south central Kentucky...
  Whitley County in south central Kentucky...

* Until 745 AM EDT.

* At 438 AM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen on already saturated soils. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Somerset, Williamsburg, Whitley City, Science Hill, Burnside, Cains
  Store, Julip, Swan Lake, Cumberland Falls S.P., Zion Hill, Mount
  Victory and Gausdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route. Turn around. Don't drown. \

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3659 8433 3696 8495 3695 8491 3700 8484
      3705 8491 3711 8490 3733 8459 3678 8379
      3674 8383 3672 8383 3671 8385 3671 8387
      3668 8388 3665 8395 3660 8392 3659 8393

FLASH FLOOD...RADAR INDICATED

$$

JMW
4 follow-up statements
154 
WGUS73 KJKL 291003
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
603 AM EDT Mon Jun 29 2020

KYC231-291012-
/O.CAN.KJKL.FF.W.0014.000000T0000Z-200629T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne KY-
603 AM EDT Mon Jun 29 2020

...THE FLASH FLOOD WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3659 8433 3677 8464 3682 8458 3689 8459
      3688 8460 3689 8462 3698 8468 3696 8477
      3700 8484 3705 8491 3711 8490 3733 8459
      3678 8379 3677 8380 3672 8383 3671 8386
      3668 8388 3665 8395 3659 8393

$$

KYC121-125-147-199-235-291145-
/O.CON.KJKL.FF.W.0014.000000T0000Z-200629T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laurel KY-Knox KY-Pulaski KY-McCreary KY-Whitley KY-
603 AM EDT Mon Jun 29 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
SOUTHWESTERN LAUREL...SOUTHWESTERN KNOX...PULASKI...MCCREARY AND
WHITLEY COUNTIES...

At 602 AM EDT, Doppler radar indicated thunderstorms continuing to 
produce heavy rain across the warned area. Up to two inches of rain 
has fallen on top of already saturated soils. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Somerset, Williamsburg, Whitley City, Science Hill, Burnside, Cains
Store, Julip, Swan Lake, Cumberland Falls S.P., Zion Hill, Mount
Victory and Gausdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route. Turn around. Don't drown.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3659 8433 3677 8464 3682 8458 3689 8459
      3688 8460 3689 8462 3698 8468 3696 8477
      3700 8484 3705 8491 3711 8490 3733 8459
      3678 8379 3677 8380 3672 8383 3671 8386
      3668 8388 3665 8395 3659 8393

FLASH FLOOD...RADAR INDICATED

$$

JMW
759 
WGUS73 KJKL 291139
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
739 AM EDT Mon Jun 29 2020

KYC199-291148-
/O.CAN.KJKL.FF.W.0014.000000T0000Z-200629T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski KY-
739 AM EDT Mon Jun 29 2020

...THE FLASH FLOOD WARNING FOR PULASKI COUNTY IS CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3659 8433 3677 8464 3682 8458 3686 8459
      3697 8434 3699 8435 3700 8431 3702 8433
      3704 8430 3707 8432 3710 8428 3713 8430
      3678 8379 3672 8383 3671 8387 3668 8388
      3665 8395 3659 8393

$$

KYC121-125-147-235-291145-
/O.CON.KJKL.FF.W.0014.000000T0000Z-200629T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laurel KY-Knox KY-McCreary KY-Whitley KY-
739 AM EDT Mon Jun 29 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
SOUTHWESTERN LAUREL...SOUTHWESTERN KNOX...MCCREARY AND WHITLEY
COUNTIES...

At 738 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area.  Flash flooding is ongoing or expected
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Williamsburg, Whitley City, Julip, Swan Lake, Cumberland Falls S.P.,
Zion Hill, Moore Hill, Clate, Birdseye, Red Ash, Verne and Goldbug.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route. Turn around. Don't drown.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3659 8433 3677 8464 3682 8458 3686 8459
      3697 8434 3699 8435 3700 8431 3702 8433
      3704 8430 3707 8432 3710 8428 3713 8430
      3678 8379 3672 8383 3671 8387 3668 8388
      3665 8395 3659 8393

FLASH FLOOD...RADAR INDICATED

$$

JMW
639 
WGUS53 KJKL 291140
FFWJKL
KYC121-125-147-235-291415-
/O.EXT.KJKL.FF.W.0014.000000T0000Z-200629T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
740 AM EDT Mon Jun 29 2020

The National Weather Service in JACKSON KY has extended the

* Flash Flood Warning for...
  Southwestern Laurel County in south central Kentucky...
  Southwestern Knox County in southeastern Kentucky...
  McCreary County in south central Kentucky...
  Whitley County in south central Kentucky...

* Until 1015 AM EDT.

* At 739 AM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is already
  occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Williamsburg, Whitley City, Julip, Swan Lake, Cumberland Falls
  S.P., Zion Hill, Moore Hill, Clate, Birdseye, Red Ash, Verne and
  Goldbug.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route. Turn around. Don't drown. 

Please report flooding to your local law enforcement agency when you 
can do so safely.

&&

LAT...LON 3659 8433 3677 8464 3682 8458 3686 8459
      3697 8434 3699 8435 3700 8431 3702 8433
      3704 8430 3707 8432 3710 8428 3713 8430
      3678 8379 3672 8383 3671 8387 3668 8388
      3665 8395 3659 8393

FLASH FLOOD...RADAR INDICATED

$$

JMW
552 
WGUS73 KJKL 291413
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
1013 AM EDT Mon Jun 29 2020

KYC121-125-147-235-291421-
/O.EXP.KJKL.FF.W.0014.000000T0000Z-200629T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laurel KY-Knox KY-McCreary KY-Whitley KY-
1013 AM EDT Mon Jun 29 2020

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LAUREL...SOUTHWESTERN
KNOX...MCCREARY AND WHITLEY COUNTIES WILL EXPIRE AT 1015 AM EDT...

The heavy rain has ended across the area and any flood waters have 
had time to recede. Therefore, flooding is no longer expected to 
pose a threat. However, please continue to heed any road closures.

LAT...LON 3659 8433 3677 8464 3682 8458 3686 8459
      3697 8434 3699 8435 3700 8431 3702 8433
      3704 8430 3707 8432 3710 8428 3713 8430
      3678 8379 3672 8383 3671 8387 3668 8388
      3665 8395 3659 8393

$$

RAY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:25 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 29, 2:25 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
225 AM EDT Mon Jun 29 2020

.UPDATE...
Issued at 210 AM EDT MON JUN 29 2020

Updated the grids through dawn mainly to put in higher PoPs and
QPF for the training showers and thunderstorms crossing through
the western Cumberland Valley. This is per radar trends and CAMs
guidance. An MPD from WPC is also in effect for this area through
the next several hours. In addition, the latest obs and trends for
the T/Td grids were included with this update. The grids have been
sent to the NDFD and web servers along with a freshening of the
ZFP and HWO text products.

UPDATE Issued at 1114 PM EDT SUN JUN 28 2020

Instability has failed to recover and the boundary still resides
well to our south and west. Models have finally caught up to
reality and are showing less convection through the overnight
hours. This seems reasonable based on the trends and mesoanalysis.
Thus, going to remove the last of the thunder and lower rain
chances across the board. Still looks like a few isolated to
scattered showers could develop after 06z, but overall, rainfall
amounts will definitely trend much lower. Thus, flood threat for
the remainder of the night looks minimal. 00z guidance is showing
some potential for renewed convection early Monday afternoon, so
will maintain the flood watch in anticipation of this convection.
Flash flood guidance may come up some prior to this next round of
potential heavy rainfall. Changes have been saved and set.

UPDATE Issued at 758 PM EDT SUN JUN 28 2020

Instability has really taken a hit across the area with a minimum
centered across east Kentucky. With that in mind, will pull
thunder from the forecast for most of the night. Latest CAMs still
show some weak support for a band of precipitation setting up
across our southwest zones late tonight, and will keep some
thunder chances in to account for this activity. However,
certainly not looking as impressive as it did earlier, and we may
not be able to achieve the rainfall rates to yield a flash flood
threat. However, still not enough confidence to take down the
watch given our flash flood guidance has come way down with the
earlier rain. Still a few showers ongoing across the area, but
fairly isolated, so will also drop pops back a bit through the
night. Still looks like a layer of stratus will develop and build
down through the night with some dense fog possible, especially
on the ridge tops.

&&

.SHORT TERM...(This evening through Monday night)
Issued at 517 PM EDT SUN JUN 28 2020

The latest surface map features a cool front draped from northern
New England to the Great Lakes/Ohio Valley region, with high
pressure hanging on across Florida. MCS activity has been ongoing
across a mesoscale/differential heating boundary, currently laid
out from eastern Tennessee to southwestern Kentucky. Heavier rains
and more intense convection have sagged south with this boundary
this afternoon, with eastern Kentucky seeing a relative lull in
the activity. Aloft, troughing is seen across the West and the
East, with ridging found across the Mississippi valley.

Convection should continue to be scattered in nature through this
evening, as a mid-level short wave trough exits off to our east,
and 850 mb moisture transport relaxes across the area. Most of the
higher resolution model guidance suggests that the
mesoscale/differential heating boundary may drift back to the
northeast, eventually aligning itself across our far southwestern
counties. Forcing will not be as strong overnight; however, PWATs
will remain high, and storms would likely be low-centroid, so
locally heavy rainfall will be possible. There will likely be a
tight gradient of PoPs near and just northeast of this boundary,
with chances dropping off further northeast. Depending on clearing
tonight, areas of fog/stratus will likely develop for most east
of I-75. Lows will be in the upper 60s.

Convection will likely ease up Monday morning across the far
southwest, with models showing varying solutions of the convective
trends for the rest of the day. In general, PoPs looks less
widespread in the afternoon, given the weaker forcing in place;
however, better heating and limited capping should allow for
scattered to at times numerous activity. Highs will be in the
lower 80s. Convection will be more diurnally influenced going into
Monday evening; however, some model guidance suggests an increase
in activity towards dawn Tuesday morning, so have allowed for a
slight uptick in PoPs during that time frame, although still quite
a bit lower than the blended guidance indicates. Patchy fog will
be seen once again, with lows similar to tonight, generally in the
upper 60s.

.LONG TERM...(Tuesday through Sunday)
Issued at 517 PM EDT SUN JUN 28 2020

Warm and wet weather will continue through most of the extended
as a blocky pattern keeps the near daily threat for showers and
storms in the forecast. Temperatures will run either side of
normal with afternoon high temperatures ranging through the 80s
while night lows settle back into the 60s.

The models remain in good/fair agreement on the weather pattern
through the extended period. Given this and the fact that models
struggle with blocking pattern evolution, forecaster confidence
remains lower than average trough Sunday. The Tuesday 12z model
analysis shows an omega-type blocking high over the Central US
with a weak cutoff low drifting across the mid-Mississippi
Valley. An ~ 573 dam cutoff low is spinning over the Northeast
while another upper level low spins near BC/western CONUS. The
mid- Mississippi cutoff low is sheared apart during the Tue-Thu
timeframe with some of the energy being pulled northward along the
western portion of the upper level ridge, while the remainder of
the energy is captured in the peripheral cyclonic flow around the
Northeastern cutoff low. The omega-type blocking ridge strengthens
into Saturday and transitions into more of a rex-block. This will
allow most of the cutoff low energy over the Northeast US to be
captured by a northern stream trough, but the remaining energy
could develop into a new cutoff low over the Southeast US.

At the surface, weak ridging over the area early Tuesday will
retreat as a nearby weak surface low, associated with the cutoff
low over the Mid-Mississippi Valley, and cold front drift
southward across Kentucky through Thursday. Most models suggest
that the surface low will settle far enough south by Friday for
some weak surface ridging to build across eastern Kentucky from
Friday into the weekend. This feature could drift northward again
early next week, bringing additional impacts to the area.

Sensible weather will feature the daily threat for showers and
storms, particularly during the Tuesday through Thursday time
frame, as multiple pieces of energy ride along the southward
settling frontal boundary. The best chances for showers and storms
will likely occur during the afternoon and evening hours,
coincident with peak diurnal heating. Generally drier conditions
are expected Friday and Saturday as the surface ridging noses into
the area. However, subtle surface troughing along the western
slopes of the Appalachians might trigger a shower or storm either
afternoon. Rising shower chances could return by Sunday as low
pressure lifts back toward the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
ISSUED AT 225 AM EDT MON JUN 29 2020

A mixture of IFR/MVFR cigs will continue across the area through
the rest of the night. The exception may be across south central
Kentucky where cigs will vary more by convective impacts beneath
a stalled boundary. However, there will be a narrow path for the
training convection and any movement of this track could make for
some significant changes to the cigs through the rest of the
night. Areas of fog will also likely contribute to some poorer
aviation conditions in a few sites into dawn, as well. Low clouds
should gradually lift Monday morning, and possibly return to VFR
by the afternoon hours - depending on additional, but more
scattered, convection. Light winds will be seen through the
period, away from any storms.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this afternoon for KYZ058-068-069-079-
080-083>088-111>118.

&&

UPDATE...GREIF
SHORT TERM...GEOGERIAN
LONG TERM...GEERTSON
AVIATION...KAS
Hazardous weather outlook, Jun 29, 4:00 AM EDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
400 AM EDT Mon Jun 29 2020

KYZ044-050>052-059-060-104-106>110-119-120-301100-
Fleming-Montgomery-Bath-Rowan-Powell-Menifee-Elliott-Morgan-
Johnson-Wolfe-Magoffin-Floyd-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Clay City, Stanton,
Frenchburg, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
400 AM EDT Mon Jun 29 2020

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Thunderstorms are possible at times today and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are possible at times from Tuesday through
Sunday, mainly during the afternoon and evening hours. Some of
the storms could be strong with gusty winds and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

KYZ058-068-069-079-080-083>088-111>118-301100-
Estill-Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-
Knox-Bell-Harlan-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-
Letcher-
Including the cities of Irvine, Ravenna, Brodhead, Mount Vernon,
McKee, Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Beattyville, Jackson, Hindman,
Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins,
and Whitesburg
400 AM EDT Mon Jun 29 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Additional rounds of thunderstorm clusters are expected to move
through the area today and tonight, with heavy rain a good bet,
at times. If these storms train across the same areas, this may
lead to flash flooding or high water issues or flash flooding
through the afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are possible at times from Tuesday through
Sunday, mainly during the afternoon and evening hours. Some
storms could be strong with gusty winds and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any excessive rainfall amounts
or flooding through the afternoon.

GREIF/JMW

In the hours before

Special weather statement, Jun 29, 1:45 AM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service JACKSON KY
145 AM EDT Mon Jun 29 2020

KYZ079-080-083>085-290615-
Whitley-McCreary-Wayne-Laurel-Pulaski-
145 AM EDT Mon Jun 29 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WAYNE...
SOUTHWESTERN LAUREL...PULASKI...NORTHEASTERN MCCREARY AND
NORTHWESTERN WHITLEY COUNTIES...

At 143 AM EDT, strong thunderstorms were clustered across Casey,
Pulaski, and McCreary counties, moving southeast at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Somerset, Whitley City, Science Hill, Burnside, Cains Store, Sloans
Valley, Cumberland Falls S.P., Bronston, Mount Victory, Dabney,
Hogue, Bark Camp, Magnum, Honeybee, Holly Bay Rec. Area, Greenwood,
Beulah Heights, Alpine, Grade and Ruth.

Frequent cloud to ground lightning is occurring with these storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle. Intense rainfall is also
occurring, which may lead to minor flash flooding.

LAT...LON 3669 8442 3703 8490 3705 8491 3709 8491
      3712 8490 3728 8466 3701 8415
TIME...MOT...LOC 0543Z 297DEG 27KT 3723 8496

JMW
Special weather statement, Jun 29, 2:17 AM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service JACKSON KY
217 AM EDT Mon Jun 29 2020

KYZ079-080-083>085-290645-
Whitley-McCreary-Wayne-Laurel-Pulaski-
217 AM EDT Mon Jun 29 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WAYNE...
SOUTHWESTERN LAUREL...PULASKI...MCCREARY AND NORTHWESTERN WHITLEY
COUNTIES...

At 216 AM EDT, strong thunderstorms were clustered over Pulaski
County Park, or near Somerset, moving southeast at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Somerset, Whitley City, Science Hill, Burnside, Cains Store, Sloans
Valley, Cumberland Falls S.P., Bronston, Mount Victory, Ritner,
Hogue, Youngs Creek, Bark Camp, Magnum, Blue Heron, Honeybee,
Greenwood, Beulah Heights, Alpine and Grade.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3696 8489 3700 8484 3701 8486 3705 8491
      3711 8490 3724 8472 3690 8414 3660 8447
TIME...MOT...LOC 0616Z 307DEG 30KT 3704 8469

JMW
Special weather statement, Jun 29, 2:45 AM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service JACKSON KY
245 AM EDT Mon Jun 29 2020

KYZ079-080-083>085-290715-
Whitley-McCreary-Wayne-Laurel-Pulaski-
245 AM EDT Mon Jun 29 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WAYNE...
SOUTHWESTERN LAUREL...PULASKI...MCCREARY AND WHITLEY COUNTIES...

At 244 AM EDT, strong thunderstorms were clustered near Stab, or 11
miles northwest of Somerset, moving southeast at 40 mph. This is in
addition to other strong thunderstorms ongoing across portions of
the advisory area.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Somerset, Williamsburg, Whitley City, Science Hill, Burnside, Cains
Store, Julip, Cumberland Falls S.P., Zion Hill, Mount Victory,
Gausdale, Krupp, Bark Camp, Dixie, Siler, Honeybee, Alpine, Lot, Ruth
and Jellico Creek.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3660 8445 3696 8489 3700 8484 3705 8491
      3712 8490 3730 8463 3692 8408 3686 8406
      3680 8398 3676 8399 3676 8397 3673 8396
      3669 8388 3665 8395 3659 8393
TIME...MOT...LOC 0644Z 307DEG 35KT 3720 8476

JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:35 AM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more6 hr
Jun 29, 1:45 AM EDTSpecial Weather StatementJKLPulaski30 min
Jun 29, 2:17 AM EDTSpecial Weather StatementJKLMcCreary, Pulaski28 min
Jun 29, 2:45 AM EDTSpecial Weather StatementJKLMcCreary, Pulaski, Whitley30 min
Jun 29, 5:26 PM EDTAreal Flood AdvisoryJKLPulaski3 hr
Jun 29, 5:26 PM EDTSpecial Weather StatementJKLPulaski34 min
Jun 29, 5:59 PM EDTSpecial Weather StatementJKLLaurel, Pulaski46 min
Jun 29, 6:12 PM EDTFlash Flood WarningJKLLaurel, Pulaski3 hr
Jun 29, 6:24 PM EDTSpecial Weather StatementJKLMcCreary51 min
Jun 29, 6:53 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne3 hr
Jun 29, 6:58 PM EDTFlash Flood WarningJKLMcCreary, Wayne3 hr
Jun 29, 7:08 PM EDTSevere Thunderstorm WarningJKLWhitley37 min
Jun 29, 7:33 PM EDTFlash Flood WarningJKLMcCreary, Wayne3 hr
Jun 29, 7:36 PM EDTSpecial Weather StatementJKLBell, Knox39 min
Jun 29, 7:39 PM EDTSpecial Weather StatementJKLWhitley51 min

Nearby

Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.